Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 11, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 21, 2014, 9:22 AM PST for Kittitas County, Yakima County, Washington. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2014, 9:22 AM PST (17:22 UTC)
- Expired
- Feb 21, 2014, 4:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 5.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677 WWUS76 KPDT 211722 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 922 AM PST FRI FEB 21 2014 ...GUSTY WINDS FOR PORTIONS OF KITTITAS COUNTY TODAY... WAZ026-220000- /O.NEW.KPDT.WI.Y.0011.140221T1722Z-140222T0000Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 922 AM PST FRI FEB 21 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THE REST OF DAY...DECREASING AFTER SUNSET. * WINDS: NORTHWEST WIND 30 TO 40 MPH WITH GUSTS FROM 45 TO 50 MPH. * IMPACTS: THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
1 follow-up statement
368 WWUS76 KPDT 212347 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 347 PM PST FRI FEB 21 2014 ...GUSTY WINDS DIMINISHING IN KITTITAS VALLEY... WAZ026-220100- /O.EXP.KPDT.WI.Y.0011.000000T0000Z-140222T0000Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 347 PM PST FRI FEB 21 2014 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON AS WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. BREEZY CONDITIONS MAY STILL CONTINUE THROUGH THIS EVENING. $$ BIEDA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 21, 3:05 AM PST, 6 hours 17 minutes earlier.
Area forecast discussion, Feb 21, 3:05 AM PST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 305 AM PST FRI FEB 21 2014 UPDATED AVIATION DISCUSSION .SHORT TERM...TODAY THROUGH SUNDAY NIGHT...A BROAD W TO NW FLOW WILL BE OVER THE REGION THROUGH THE FORECAST PERIOD. FOR TODAY EXPECT JUST A FEW MOUNTAIN SNOW SHOWERS THAT SHOULD NOT AMOUNT TO MUCH. FOR TONIGHT AND SATURDAY A SHORTWAVE TROUGH WILL AMPLIFY AS IT MOVES SEWD ACROSS THE REGION WHICH SHOULD ENHANCE SNOW SHOWER ACTIVITY MAINLY ACROSS NE OREGON AND EXTREME SOUTHEAST WASHINGTON. THERE COULD BE SOME LIGHT ACCUMULATIONS IN THESE AREAS. FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT A BACKDOOR COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION WITH LOWERING SNOW LEVELS AND SOME PRECIPITATION. SNOW LEVELS BEHIND THE FRONT WILL BE 500 TO 1000 FEET. PREFERRED THE TIMING OF THE GFS MODEL WHICH IS A BIT FASTER THAN THE NAM AND ECMWF. THE GFS HAS BEEN CONSISTENT WITH ITS TIMING THE PAST FEW DAYS. IT DOES NOT LOOK LIKE SNOW WILL BE PARTICULARLY HEAVY WITH THIS SYSTEM BUT THERE COULD BE A NEED FOR A HIGHLIGHT OR TWO. SOUTH OF THE FRONT ON SUNDAY IT WILL BE WARM IN CENTRAL OREGON WITH HIGHS IN THE 50S. 78 .LONG TERM...MONDAY THROUGH FRIDAY...A RIDGE OF HIGH PRESSURE WILL MOVE INTO THE AREA AT THE START OF NEXT WEEK. A WEATHER DISTURBANCE WILL MOVE THROUGH THE RIDGE...SPREADING A CHANCE OF PRECIPITATION ACROSS THE AREA THROUGH TUESDAY. MEANWHILE...A TROUGH OF LOW PRESSURE WILL DROP SOUTHEAST JUST EAST OF THE REGION MONDAY AND TUESDAY. SOME COOLER AIR WILL FILTER INTO THE WASHINGTON COLUMBIA BASIN AND SURROUNDING VALLEYS...BUT THE COLDEST AIR WILL REMAIN NORTH AND EAST OF THE AREA. ANOTHER WEATHER SYSTEM WILL SPREAD MOISTURE INTO THE REGION ON WEDNESDAY AS A TROUGH MOVES INLAND OFF THE COAST. THERE WILL BE A BRIEF BREAK BEFORE A LOW PRESSURE SYSTEM WILL APPROACH THE WEST COAST AND PUSH A DISTURBANCE INTO THE REGION FOR ANOTHER ROUND OF PRECIPITATION. THIS LOW IS FORECAST TO DROP SOUTH BUT MODELS ARE IN DISAGREEMENT WITH HOW FAR SOUTH. THIS WILL INFLUENCE HOW MUCH MOISTURE WILL CONTINUE TO MOVE INTO THE AREA AND HOW FAR NORTH IT WILL EXTEND ON FRIDAY AND INTO NEXT WEEKEND. TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL FOR MOST OF THE EXTENDED PERIOD. DMH && .AVIATION...12Z TAFS...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. CLOUD COVER WILL INCREASE AND LOWER LATE THIS AFTERNOON AND OVERNIGHT AS THE NEXT SYSTEM MOVES INLAND. ALL TAF SITES WILL REMAIN DRY...BUT A VICINITY SHOWER MAY BE POSSIBLE ALONG THE FOOTHILLS OF THE BLUE MOUNTAINS AFTER 22/00Z. WINDS WILL DECREASE THROUGH THE MORNING AT ALL TAF SITES. KDLS WILL SEE AN INCREASE IN WINDS THIS AFTERNOON WITH GUSTS 25-30 KTS POSSIBLE. ALL TAF SITES WILL SEE WINDS DECREASE BELOW 12 KTS AFTER 22/04Z. DMH && .PRELIMINARY POINT TEMPS/POPS... PDT 48 29 40 29 / 0 20 20 20 ALW 48 31 42 32 / 0 20 20 20 PSC 51 31 45 32 / 0 10 10 20 YKM 47 27 40 27 / 0 10 10 30 HRI 51 31 45 31 / 0 10 10 20 ELN 42 26 38 28 / 0 10 10 40 RDM 48 21 45 22 / 0 10 0 10 LGD 42 26 37 25 / 10 40 30 20 GCD 44 25 43 25 / 10 20 30 10 DLS 51 32 46 32 / 0 10 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN SATURDAY : GREEN SUNDAY : YELLOW GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 78/84/84
Hazardous weather outlook, Feb 21, 5:04 AM PST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 504 AM PST FRI FEB 21 2014 ORZ041-044-049-050-502-503-505>511-WAZ024-026>030-520-521-221315- EAST COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES-NORTH CENTRAL OREGON- CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 504 AM PST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OREGON...NORTH CENTRAL OREGON...NORTHEAST OREGON...CENTRAL WASHINGTON...SOUTH WASHINGTON...SOUTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE REGION SUNDAY AND MONDAY...BRINGING MUCH COLDER AIR AND A CHANCE OF SNOW. SNOW LEVELS WILL LOWER TO AROUND 500 FEET BEHIND THE FRONT.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 2:52 PM PST | Winter Storm Watch | PDT | 24 hr |
Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.